MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. VIA COMPLIANCE KIT

UNITED STATES ENDOSCOPY GROUP, INC. VIA COMPLIANCE KIT
Model Number 00719701
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred during an upper egd sampling procedure.A forceps device was inserted through the endoscope accessory channel and pushed the brush head into the duodenum.The brush head passed into the small intestine and the physician did not attempt retrieval.The double-header cleaning brush is included within the via compliance kit.The lot numbers of the procedure kit and the cleaning brush are unknown.The device subject of this event was not returned to us endoscopy for evaluation.The instructions for use include the following statements: "if the channels are known to be occluded or resistance is met in attempting to pass the brush through the endoscope, do not force the cleaning brush through the endoscope.Use only in channels 2.0mm and larger and in control head valve openings.Dispose of the cleaning brush after initial use.The mechanical attachment of the brush(es) to the plastic sheath cannot be guaranteed to be reliable or secure following initial use." the facility accepted us endoscopy's offer of in-service training.The training was completed on (b)(6) 2018; no further issues have been reported.
 
Event or Problem Description
The user facility reported that the brush head of a double-header cleaning brush became detached during cleaning and was retained in the endoscope accessory channel.The brush head was pushed into the patient during the next procedure.The physician chose not to retrieve the brush head, instead allowing it to pass naturally.There was no reported harm to the patient.

Brand Name
VIA COMPLIANCE KIT
Common Device Name
COMPLIANCE KIT
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8073345
Report Number1528319-2018-00037
Device Sequence Number13817865
Product Code NWU
UDI-Device Identifier00816765012390
UDI-Public(01)00816765012390
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00719701
Device Catalogue Number00719701
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1